Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

121 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

I have an extra heartbeat. How do you deal with this ?

I cannot remember the medical term for this, but it is not PVC. It is an actual extra heartbeat. I have been on two different medications- Metroprolol and Atenolol. Both of these medications are causing sever anxiety- leading to panic attacks. Is there any other medication i could take that does not cause anxiety!!! Does anyone else have an extra heartbeat ? How do you deal with this ? This extra heartbeat is always present!
Mon, 14 Dec 2009
Report Abuse
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication
  User's Response
's  Response
Your going to have to give this extra heart beat a name before anyone can help you with an answer to your question. I've worked in cardiology for 25 years and I have never heard of "extra beats". The only thing I can think of are "echo beats". Why does the Dr feel it is necessary to suppress them with beta blockers.? What is your heart rate during the day? Are you hypertensive? Your question is not very clear. Please give us more information
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

A few months ago around thanksgiving , I was smoking pot and I took a couple of excedrine extra strength through the day probably 5 in 10 hrs .. But took 3 of those in about 2 hrs while I was smoking . After I was quite down smoking , I got extremely lighthead for a second and all of a sudden my heart started to pound outta my chest faster and harder than I ve ever felt it and I really felt like I was going to pass out . After I couple mins I started to get the shakes and could not calm down , my brother seen me and woke up my mom and she decided to give me 1 of her ativans just to calm down . It worked after about a half hr I was on cloud 9 and everything went away. The very next day I quit everything cold turkey was taking the excedrine for like 3 yrs everyday , and consumed a lot of caffiene I.e. Pop coffee . And also I smoked pot for 10 yrs and quit that to cold turkey , because what happed to me scared the hell out of me . Saw my GP about a month later , he did a full physical cbc , chemistry blood test , and even put me on a ecg . The blood test showed i had a little high alt of 59 . And my total baso esop nutra white blood count were high , and on the ecg he told me my p waves were a little abnormal , kinda like flatting out . After he made me monitor my bp for a few weeks , not about normal high but ever now and again I would feel week and get heart palpitations and my bp would be like 150-93 and heart rate would be 100 when I was resting . He basically just told me I needed to give my body time to get over the excedrine I was taking for 3 yrs . Since then I ve been getting heart palpaitations a few time a week , and I fatigue all the time . Get nervous when I have to do stuff like outside of the house, from time to time I get dizzy out of nowhere . My mom wants me to go see a heart docter to see if everything ok with my heart I m 27 not overweight or was ever particularly unheathly before . Wondering what you make think about my situation , my GP said it could be wpws but my heart rate don t really get that fast as svtc

doctor1 MD

from 17 to 21 i have drank heavily, almost everyday, about 4 months ago i stopped drinking i get these funny heart beats like skipped or extra beats, i have had a ecg and heart scan, blood tests and a chest xray all normal i am worried drinkin might have caused serious damage, i have a holter monitor on wednesday till thursday what do you think these beats are? thanks for the awnsers so far, i think the dr would have heard a murmor, not only wen im stressed, most of the time

doctor1 MD

I ve left it late to finish a study assignment but if I get my head down, I could complete it by Tuesday morning. Problem is, I m feeling so stressed I can t concentrate or focus or gather my thoughts. My heartbeat is racing, I m feeling ill and very upset. What can I do to calm myself? Thank you.

Recent questions on  Atenolol

doctor1 MD

I am 66, 5'2" and 155lbs. I developed a fib 2 years ago (now regulated) and was put on an older beta blocker plus I have high blood pressure for which I am now on the 5th different med ...I take 0.137 mg synthroid daily for 30 years, strength has varied over the years from 0.075 to as high as 0.2mg...my tsh, which is the only measurement my physician will consider, is usually 2.5 or thereabouts...in the last few months my hypothyroid symptoms have increased and on the last lab my tsh was very high, over 8 so I know my thyroid level is very low...I am very fatigued, depressed and most upsetting am eating less and getting fatter, where before I was overweight but firm and now I can feel fat in my thighs and upper arms plus around my abdomin which I never had before. Research shows the older type of beta blocker, atenolol, can slow metabolism and cause insulin resistance, (I am not diabetic) is it safe to simply stop one beta blocker and start another...in fact, I'd like to get off it altogether but the last time my physician said to just stop taking it, I developed pvc's which was corrected by increasing the atenolol. I am distressed about the side effects of this drug and wld like to take something less toxic.

doctor1 MD

Hi, may question is i have a 1.5 mg injection of hcg

every day for the last 8 days , but i have same palpitation and my hart rate is up to 137, and my diastolic went up to 107 since i have the injection, i use atenolo to control my hart rate i never have problem using the atenolol, but now after the hcg i have to increase de dosis fron 50 mg to 75 mg

doctor1 MD

i take 50 mg of atenolol to control my heart rate , however when i am fast asleep my heart rate goes up for no reason it is not pleasant what could cause this ? as when i am alseep i would presume my body was relaxed can you help they have never found the cause of my fast heart only that it started in pregnancy but never returned to normal i take no other meds. also does this drug slow down your metabloism as i have gained some weight and i have never been fat in my life many thanks

doctor1 MD

I have had PSVT's and had an ablation for them. After 5 years I started having them again. They last a short time and kick down on their own instead of having to go to the hospital and be converted. I am just a little ok lot nervous now since I am making a trip to Yellowstone and the elevation is very high. Should I take my atenolol daily what is going to help with palpitaitons at high elevations or should I stop worrying?

doctor1 MD

I recently changed from Atenolol 100mg taken daily to Metoprolol Succ Er 100mg daily. I am experiencing difficulty making decisions, mood swings and depression . By depression I mean I am not finding XXXXXXX in the usual things I enjoy doing, such...

doctor1 MD

Hallo, mother (74 yo) woke up today disoriented and couldn't operate her right hand. she was unable to form words, and wold break down crying. when I went over herr her voice sounded as if mouth was filled w/water... or like she'd gotten numbing...

doctor1 MD

I am 75 yrs old and have had bypass surgery and 1 stent put in .I had my bypass surgery at 49 yrs old and my stents at 59 yrs old. I still work 1 day a week and very active. I take the following medications: Pravastatin40 mg, AmLoDIpine Besylate...